EconPapers    
Economics at your fingertips  
 

ON AN ABSOLUTE AUTOREGRESSIVE MODEL AND SKEW SYMMETRIC DISTRIBUTIONS

Dong Li () and Howell Tong ()
Additional contact information
Dong Li: Tsinghua University
Howell Tong: University of Electronic Science and Technology of China

Statistica, 2020, vol. 80, issue 2, 177-198

Abstract: By exploiting the connection between a popular construction of a well-known skew-normal distribution and an absolute autoregressive process, we show how the stochastic process approach can lead to other skew symmetric distributions, including a skew-Cauchy distribution and some singular distributions. In so doing, we also correct an erroneous skew-Cauchy-distribution in the literature. We discuss the estimation, for dependent data, of the key parameter relating to the skewness.

Keywords: Absolute autoregressive process; Estimation of skewness parameter; Singular distributions; Skew-normal distribution; Skew-Cauchy distribution (search for similar items in EconPapers)
Date: 2020
References: Add references at CitEc
Citations: View citations in EconPapers (1)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bot:rivsta:v:80:y:2020:i:2:p:177-198

Access Statistics for this article

Statistica is currently edited by Department of Statistics, University of Bologna

More articles in Statistica from Department of Statistics, University of Bologna Contact information at EDIRC.
Bibliographic data for series maintained by Giovanna Galatà ().

 
Page updated 2025-03-19
Handle: RePEc:bot:rivsta:v:80:y:2020:i:2:p:177-198